News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Asthma

Question: Skin Testing for Allergies


 Laurie - Mon Apr 21, 2003 12:01 pm

I recently had skin testing done for allergies and was told to make sure I continued taking my asthma medications which is singular, taken once a day, and serevent, flovent and albuteral inhalors. All my scratch tests came back negative, the doctor said I'm just probably one of the 15-20 percent that don't react to the tests. My question is could the singular have adversly effected the outcome of the tests? I recently heard that singular is given for allergy symptoms.

Thank you
 DeLWolcott - Wed Oct 05, 2005 10:08 am

Singulair has not been shown to adversely affect results from skin testing for allergies.
 John Kenyon, CNA - Fri Jul 25, 2008 9:28 pm

User avatar Hello - I have to concur with (and defer to) DeL Wolcott on this, because studies have shown that Singulair does, in fact, act selectively on the specialized tissues of the airway, including bronchial tree. While it is an antihistimine and logically it should interfere with the skin reactions, it is unique and peculiar in this respect. It's possible your doctor felt you were likely to have a significant allergic reaction to one or more of the skin test agents and decided to avoid that. I'd be very curious to know what might have happened without the usual meds on board, but your doctor knows best.
 icyblueeyes38 - Tue Sep 23, 2008 9:43 pm

I currently work at an assisted living facility and staff realized that one of the residents that use Advair is to be washing her mouth out after each use...can you please tell me why that is needed and if it has been administered over the past year without this practice what side affects that may cause?

Thank you
Lead care Specialist
Wisconsin
 John Kenyon, CNA - Wed Sep 24, 2008 10:50 am

User avatar For iceyblueeys38:

The practice of rinsing the mouth after using an Advair inhaler is that often there is left in the mouth a residual amount of the two active ingredients, which not only can cause annoying sensations of dryness and after-taste, but can, due to the steroid's masking effect and lowering of natural immunity locally, allow the develpment of candida albicans in the mouth and pharynx. To avoid this happening, a brisk rinse after use is recommended by the manufacturer and has been borne out by studies as effective.

Hope this answers your question.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here